Alert archive / Oregon / Snow Advisories in 2007
Snow Advisory 19, NWS Medford, OR
NWS Medford, OR issued this snow advisory at Dec 17, 2007, 4:28 AM PST for Douglas County, Klamath County, Lake County, Oregon; Siskiyou County, California. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 4:28 AM PST (12:28 UTC)
- Expired
- Dec 17, 2007, 8:42 PM PST
- In force
- 16 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 85 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.5 hours before the alert went out and 459 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Dec 17, 3:10 AM PST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 17, 3:10 AM PST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PST MON DEC 17 2007
.DISCUSSION...VERY BUSY PATTERN CONTINUES WITH ONE COLD SYSTEM
AFTER ANOTHER BRINGING DECENT SNOW AMOUNTS TO THE HIGHER
ELEVATIONS AND HOPEFULLY BRING THE SNOW PACK CLOSE TO WHAT IT
NORMALLY IS FOR THIS TIME OF YEAR. THE LAST FRONT CAME UP TO JUST
BELOW HIGH WIND WARNING CRITERIA AT THE COAST AND THIS SYSTEM IS
ADVERTISING STRONG BL AND 925-850MB WINDS AND HAVE DECIDED TO GO
FOR IT AGAIN COMPARING MODEL OUTPUT FROM THE TWO EVENTS AND
OBSERVED WINDS FROM THE LAST EVENT...WITH THIS EVENT LOOKING TO
BE LOW END OF THE CRITERIA. AREA IS IN LEFT EXIT REGION OF A 110KT
JET AHEAD OF THE NEXT SYSTEM THAT MOVES IN TONIGHT WITH GOOD UPPER
LEVEL DIVERGENCE WELL AHEAD WITH COOL POOL ALOFT CONTINUES SHOWERS
TODAY...AND WITH SOUTHERLY TO SOUTHWESTERLY FLOW CONTINUING
OROGRAPHIC LIFT IN THE SISKIYOUS AND MT SHASTA REGION AND THE
CASCADES HAVE CONTINUED WITH A SNOW ADVISORY TODAY. NEXT SYSTEM
COMES IN TONIGHT WITH THE TRIPLE POINT IN OUR COASTAL WATERS
MOVING NORTHWARD INTO CENTRAL OREGON AS FRONT MOVES INLAND
TOMORROW. ANOTHER HEAVIER ROUND OF SNOW COMES INTO THE FORECAST
AREA WITH THE CASCADES AND SISKIYOUS AND THE MOUNT SHASTA REGION
SEEING BOUTS OF HEAVY SNOW...GENERALLY ABOVE 3000 FEET. THIS ZONAL
FLOW PATTERN WITH A LONG SHOT OF MID LEVEL MOISTURE UPSTREAM BRING
ANOTHER SYSTEM INTO THE REGION WEDNESDAY.
&&
.AVIATION...AREAS OF WEST SIDE IFR IN FOG WILL MIX IN WITH
GENERALLY MVFR CONDITIONS AND SCATTERED IFR CONDITIONS IN SHOWERS.
MVFR CONDITIONS WITH AREAS OF IFR CONDITIONS IN SNOW DEVELOP THIS
EVENING AND CONTINUE INTO TOMORROW MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY FOR
ORZ029-ORZ030.
HIGH WIND WARNING FROM 10 PM THIS EVENING TO 7 AM PST TUESDAY
FOR ORZ021-ORZ022.
SNOW AND BLOWING SNOW ADVISORY UNTIL 10 AM PST THIS MORNING FOR
ORZ027-ORZ028.
SNOW AND BLOWING SNOW ADVISORY FROM 7 PM THIS EVENING TO 4 PM
PST TUESDAY FOR ORZ027-ORZ028.
WINTER STORM WARNING UNTIL 4 PM PST TUESDAY FOR .
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY
FOR ORZ025.
SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ025.
CA...SNOW AND BLOWING SNOW ADVISORY UNTIL 10 AM PST THIS MORNING FOR
CAZ081.
WINTER STORM WARNING UNTIL 4 PM PST TUESDAY FOR CAZ080.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY
FOR CAZ082-CAZ083.
SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ082-CAZ083.
WIND ADVISORY FROM 1 AM TO 10 AM PST TUESDAY FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST EARLY THIS MORNING
FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST THURSDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
SVENHazardous weather outlook, Dec 16, 9:08 PM PST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 908 PM PST SUN DEC 16 2007 CAZ080-171400- WESTERN SISKIYOU COUNTY- 908 PM PST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT THROUGH LATE EVENING ABOVE 2500 FEET...SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY WINTER STORM WARING REMAINS IN EFFECT THROUGH 4PM TUESDAY ABOVE 2500 FEET...SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-083-171400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- 908 PM PST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT THROUGH LATE EVENING...SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY WINTER STORM WARNING REMAINS IN EFFECT THROUGH 5PM TUESDAY...SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ084-ORZ029-030-171400- KLAMATH BASIN-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 908 PM PST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 6PM THIS EVENING THROUGH MIDNIGHT...SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH 10AM MONDAY AND IS IN EFFECT FROM 10PM MONDAY TO 4PM TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ025-171400- EASTERN DOUGLAS COUNTY FOOTHILLS- 908 PM PST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 2000 FEET THROUGH LATE EVENING...SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 2000 FEET THROUGH 4PM TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-171400- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES- 908 PM PST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH LATE EVENING... SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH 10AM MONDAY AND IS IN EFFECT FROM 7PM MONDAY THROUGH 4PM TUESDAY...SEE PRODUCT FOR DETAILS .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023-024-026-171400- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- 908 PM PST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A SNOW ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2000 FEET FOR DOUGLAS COUNTY AND 2500 FEET FOR JACKSON COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SNOW ADVISORY IS IN EFFECT THROUGH 10AM MONDAY FOR ELEVATIONS ABOVE 2000 FEET FOR DOUGLAS COUNTY AND 2500 FEET FOR JACKSON COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-ORZ021-022-171400- CENTRAL SISKIYOU COUNTY-CURRY COUNTY COAST- SOUTH CENTRAL OREGON COAST- 908 PM PST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:45 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 30 hr |
| Dec 17, 9:54 AM PST | Snow and Blowing Snow Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 28 hr |
| Dec 17, 3:45 AM PST | Wind Advisory | MFR | Siskiyou | 16 hr |
Nearby
Snow Advisories in Oregon, 2007Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.